i have taken vyvanse, and adderall (adderrall) (unprescribed) on a couple of occasions to help me with my school work, but this afternoon i had one of the worst experiences of my life. i had purchased a 70 mg vyvanse pill, took 1/4 of it yesterday and the other 3/4 this morning, so today i was on about 50 mg. after school i was with my friend and started to experience terrible muscle contractions in my hands, forearms, feet, and calfs; i couldn't move my hands or feet AT ALL and it felt as if i was clenching those muscles as hard as i could and i could NOT stop this. I began to feel nauseous, and started vomiting. after i emptied my stomach onto the side of the road i felt much better, the nausea, and contractions subsided, and as of right now i feel fine, but it seems to me like i overdosed on the drug and i don't know if this can hurt me later on or even cause me to die tomorrow. I have no intention of ever taking this medication again, and I do feel ok now, but i have read that vyvanse overdoses can lead to death, and i just want to make sure im actually OK. PLEASE HELP ME IM SCARED AND I REALLY DO NOT WANT TO GO TO MY DOCTOR WITH THESE QUESTIONS (I weigh about 103 pounds, im 5'4 and 17 years old)
I'm not a doctor. But all of these types of meds do leave your system fairly quickly (which is why you have to take it every day). So I think you will be ok.
However, I hope you have learned a very important lesson. That is a huge dose for someone your size - so it was dangerous. Furthermore, those meds can be addicting. And finally - I know from personal experience that ultimately it hurts your study habits/grades much more than it helps. The best method is good study habits. While the energy high you get during the studying is great - it rarely translates to better grades and frequently can wind up with worse grades.
thanks for the help and i hope your right, but trust me i have definitely learned my lesson. im never going to take anything like this again, and your right when you get used to studying with help from the high you get from drugs like these it makes it much harder to get things done without them.
Doctors don't prescribe these medications knowingly for those who just want good grades and to study. There typically must be a diagnosis involved of add/adhd. And these drugs don't work on people that don't have add/adhd. Otherwise, it is just speed and all the side effects. People that have add/adhd have a completely different reaction than those that don't. It doesn't hype them up.
I'm sorry that you used someone else's meds----------- that is NEVER a good idea. Do not play around with drugs. Even if prescribed for you rather than buying them off of a friend, drugs are to be taken carefully. Not to share with friends.
Hopefully and I'm sure you'll be fine but obviously, don't repeat this. good luck (no grade is worth a drug overdose)
Umm, I'm also 17, and weigh about 125 lbs. and I am 5'4.... And you said that it was a huge dose to be taking 50mg for someone my size? ... Is that really true? How dangerous is that? Because I've been taking 50mg every morning for more than a year now. And it's fine with me. But recently I abused it, just to figure out what would happen, and I took 250mg of vyvanse .... The only side effects that I've gotten from it... Was obviously, my appetite decreased but not by much, if I were to compare the difference in appetites from taking the 50mg and the 250mg there wouldn't be a huge difference... And another is trouble sleeping. Now there is a big difference in the trouble of sleeping between the two doses... The 50mg, I fall asleep just fine. And the 250mg .... Well ha, lets just say it's 3 in the morning right now, and I'm still not tired. I'm just educating myself more on this drug that my doctor proscribed for my ADHD. And the last side effect that I found was my heart rate... I'm not sure what the average heart rate for a 17 year old my size is, when I checked my rate when I was on 250mg it was a little bit over 80 beats per minute... Is that okay? And this isn't the first time I've overdosed with 250mg . But I have experienced and don't plan on experiencing again,.. I did this, two days in a row. Which makes it that much stronger because isn't like a 50mg supposed to last up to like 10 hrs on average maybe? Well imagine 250mg and in my case, I added more the next day, with ALOT of extra vyvanse still in my system, so it went up to 450mg and the only bad side effect I had, was depression. And I slept fine that night, and woke up feeling normal the next day... Idk if any of this is weird or un-natural but that's just my experience, and it seems odd that I am doing just fine with these 250mg doses and all the other complaints that I've seen on the Internet were only using up to like 80mg and they experienced the side effects in a lil bit stronger sense. My side effects seem to have been only a minor version of itself and not the whole side effect... And if I may add. I'm not addicted or ever think about being addicted to the vyvanse or any drug I've ever used. No matter how addictive the drug might be, I can take a normal dose or a high one, as I have mentioned. And I had minor side effects with no addictions... And the 250mg actually lasted two days in a row, if I just took the 250mg one morning and the next morning I took 50mg... I felt like it was still staying strong. Not only did my focusing abilities become stronger when I overdosed with 250mg of vyvanse but i showed a very obvious change in my behavior! ALL of my behavioral and communicating and focusing and thinking and ability to work(ANY kind of work) became much stronger! And let's not forget that my confidence was boosted(I love it)! And it boosted the way I feel about myself and it lowed my ability to become embarrassed.(Another way of showing that my confidence was high) and I could honestly stop taking the pills and not need them, I could just forget about them totally! Just like any other drug. Like cocaine, isn't that supposed to be addictive? Well I stopped myself and didn't really care much for it either. Tell me if I'm wrong, but I'm not sure that any of this is normal?
The initial poster was smaller then you and had very typical overdose signs, and apparently did not have AD/HD. So very different than you.
So some thoughts.
First, is that your prescription is gonna run out much sooner if you keep upping the dose - so all of what you are saying is kind of a moot point cause you won't be able to get the meds.
Second, it is possible you might be a "ultrarapid metabolizer", which could explain why you possibly seem able to handle the higher doses. More on ultrarapid metabolizers here - http://www.corepsychblog.com/2009/06/vyvanse-dosage-for-adhd-finding-the-safe-top-of-the-window/
I think that your heart rate at 80 is too high for someone your age. But it all depends on what you had been doing and when you took it. Best thing is to take it while on the med and then off the med and take it after you had been sitting down for a couple of minutes. The long term effects of a higher heart rate are never good.
It is possible that you do need a higher dose of V. Here is another link to doses - http://www.addadhdblog.com/vyvanse-dosage-how-to-get-the-right-dose/#c987e
Its worth reading the blogs on both sites. Lots of good info here.
You also might be interested in checking out http://jeffsaddmind.com/. Its a definitely adult ADD site with tons of great information. I think you will find very helpful coping strategies and realize that there are many others out there have some of the same problems you do.
But all in all, I don't like the idea of you taking the higher doses while not under a docs watch (for several reasons). And some of the effects sound too much like somebody getting high on speed which does bother me.
My recommendation would be to check out the sites I have listed. Besides giving you more info, it will let you talk to your doctor on a more informed basis. And then sit down and have a long talk with your doc.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.